# SDR USAASB08093

- Difficulty date: October 6, 2008
- Submitted: October 7, 2008
- Operation: Air carrier
- Aircraft: N449US
- Make and model: Boeing 737-4B7
- Aircraft serial: 24893
- System (JASC): 2432 · Battery/Charger System
- Part: Charger
- Part number: 279202
- Part serial: 2545
- Condition: Failed
- Location: E&E Bay
- Part time: 51,389 hours, 34,580 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING CRUISE, EN ROUTE FROM PHL TO PBI, CREW RECEIVED BOTH IRS DC FAIL LIGHTS.  CREW SUSPECTS BATTERY CHARGER INOPERATIVE.  BATTERY WAS AT 18 VOLTS WHEN DISPATCH WAS CONTACTED.  BATTERY WAS AT 17 VOLTS WHEN THE SECOND MESSAGE WAS SENT THAT THE CIRCUIT BREAKERS WERE ALL IN.  CREW WAS INSTRUCTED TO LAND IF THE BATTERY VOLTAGE CONTINUED TO DROP.  BATTERY WAS NOW AT 14 VOLTS.  CREW DIVERTED TO MCO AND LANDED WITHOUT FURTHER INCIDENT.  BATTERY WAS 10 VOLTS.  NO EMERGENCY WAS DECLARED.  MAINTENANCE FOUND THE BATTERY CHARGER NOT CHARGING.  REMOVED AND REPLACED THE BATTERY CHARGER.  ALSO, REMOVED AND REPLACED MAIN BATTERY AND BUSS PROTECTION PANEL.  OPERATIONAL CHECK GOOD.
